Tornadoes · United States · Texas · 2010

EF0 tornado, Alma, Texas, May 20, 2010

This EF0 tornado ran 0.5 miles across Ellis County on May 20, 2010, touching down at 3:20 PM CDT and reaching 25 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 20, 2010
Touchdown
3:20 PM CDT (20:20 UTC)
Lifted
3:21 PM CDT (20:21 UTC)
On the ground
1 minutes
Path length
0.5 miles (0.8 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Ellis County
Touchdown point
32.300, -96.526
Lift-off point
32.303, -96.518
Record number
1005201420-01

What the Weather Service recorded

A shortwave trough moved east through the Southern Plains during the early afternoon hours and aided in the initation of supercell thunderstorms along a cold front located just northwest of the Dallas Fort Worth metroplex. Numerous supercell thunderstorms developed and produced hail up to the size of baseballs, destructive outflow winds of up to 70 mph and three brief EF-0 tornadoes.

Ellis County Emergency Management reported a brief tornado touchdown approximately 2 miles northeast of Alma. This tornado damaged an abandoned barn and uprooted and twisted a few trees. The abandoned barn eventually collapsed due to the structural damage caused by the tornado. This damage is consistent with a tornado producing wind speeds of 80 mph, so it has been rated EF-0.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS FWD issued a tornado warning for this county at 19:43 UTC, 37 minutes before the tornado touched down, in force until 20:30 UTC.

The county was under a tornado watch, issued at 17:01 UTC and running to 23:53 UTC.

Issued (UTC)ExpiredProductOffice
17:01 UTC23:53 UTCTornado WatchFWD
19:06 UTC20:00 UTCSevere Thunderstorm WarningFWD
19:07 UTC19:45 UTCTornado WarningFWD
19:43 UTC20:30 UTCTornado WarningFWD
20:23 UTC22:15 UTCFlood AdvisoryFWD
20:28 UTC21:30 UTCSevere Thunderstorm WarningFWD
20:45 UTC21:09 UTCTornado WarningFWD
21:28 UTC22:15 UTCSevere Thunderstorm WarningFWD
22:14 UTC23:00 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:32 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 20, 3:08 PM CDT, 12 minutes earlier.

Area forecast discussion, May 20, 3:08 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT THU MAY 20 2010

...SEVERE WEATHER POTENTIAL WILL CONTINUE REST OF THE AFTERNOON...

.DISCUSSION...
SEVERE WEATHER POTENTIAL WILL CONTINUE THE REMAINDER OF THE
AFTERNOON AND IS LIKELY TO EXTEND INTO THE EVENING HOURS OVER THE
EAST-CENTRAL AND SOUTHEAST PORTIONS OF THE CWA. THE COLD FRONT
IS STILL WORKING SOUTHWARD AND WAS LOCATED ALONG A LINE FROM
SOUTH OF COMANCHE TO NEAR SEAGOVILLE AT 2 PM. TO THE NORTH...RADAR
SHOWS AN OUTFLOW BOUNDARY FROM WESTERN DENTON COUNTY TO NORTH
DALLAS...AND SEEMS TO EXTEND ALONG I-20 BETWEEN DALLAS AND
LONGVIEW. INSTABILITY AND SHEAR HAVE BE SIGNIFICANT AROUND THE
TRIPLE POINT (COLD FRONT/OUTFLOW BOUNDARY JUNCTION) THIS
AFTERNOON...AND SEE NO REASON THIS CONVECTION WILL END BEFORE
EARLY EVENING. IT MIGHT EVEN EXPAND SOUTHWESTWARD ALONG THE COLD
FRONT AS AREAS WEST OF I-35 REACH CONVECTIVE TEMPERATURE AND THE
CAP STRENGTH GOES TO ZERO. AFTERWARDS...UPPER TROUGH (700/500MB)
AXIS SLIDES EAST OF THE CWA AND CONVECTION MOVES FURTHER INTO EAST
TEXAS AND LOUISIANA. WILL LINGER A SLIGHT CHANCE OVER THE
SOUTHEAST AFTER MIDNIGHT.

THE GFS HAS BEEN BEST WITH THE COLD FRONT MOVEMENT TODAY AND WILL
FOLLOW ITS GUIDANCE FOR THE OVERNIGHT HOURS. THIS PLACES THE FRONT
ALONG A CANTON TO GOLDTHWAITE LINE BY MIDNIGHT...PROVIDED
CONVECTION DOES NOT SEND THE EASTERN PORTION FURTHER SOUTH. IT
SHOULD RETREAT NEAR I-20 BY DAYBREAK FRIDAY.

NOT MUCH TO ADD ABOUT DAYS 3-7. THE EURO...CANADIAN AND GFS ALL
BUILD AN UPPER RIDGE OVER THE REGION FRIDAY. THIS RIDGE TAKE UP
RESIDENT OVER THE LOWER/MID MISSISSIPPI RIVER THIS WEEKEND THROUGH
THIS WEEKEND AS A LONG WAVE TROUGH OCCUPIES THE WESTERN CONUS AND
SOUTHEASTERN STATES. THIS PATTERN WILL PROVIDE NORTH TEXAS WITH A
PERIOD OF LITTLE OR NO CONVECTION...SOUTHERLY WINDS AND
ABOVE NORMAL TEMPERATURES. WE/RE LIKELY TO SEE MID 90S THROUGH
SUNDAY WITH UPPER HEIGHTS RISING...THEN SEVERAL DEGREES COOLER
NEXT WEEK AS UPPER HEIGHTS FALL A LITTLE IN ADVANCE OF THE WESTERN
UPPER TROUGH.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  94  74  93  74 /  10   5   5  10  10
WACO, TX              72  92  73  93  72 /  30   5   5  10  10
PARIS, TX             62  88  69  90  70 /  10   5   5  10  10
DENTON, TX            64  92  70  92  71 /  10   5   5  10  10
MCKINNEY, TX          64  91  71  91  70 /  10   5   5  10  10
DALLAS, TX            71  93  74  93  74 /  10   5   5  10  10
TERRELL, TX           69  91  71  92  71 /  20   5   5  10  10
CORSICANA, TX         70  91  72  91  71 /  70   5   5  10  10
TEMPLE, TX            70  90  71  93  71 /  20   5   5  10  10
MINERAL WELLS, TX     65  92  70  92  69 /  10   5   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

69/75
Hazardous weather outlook, May 20, 12:04 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 PM CDT THU MAY 20 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1204 PM CDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY ALONG AND
SOUTHEAST OF A CISCO TO SHERMAN LINE. THE PRIMARY SEVERE WEATHER
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT ALSO EXISTS.  SOME OF THE STORMS WILL ALSO PRODUCE LOCALLY
HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING. THUNDERSTORMS
WILL END FROM WEST TO EAST THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUESTED TODAY FOR AREAS ALONG AND
SOUTHEAST OF A CISCO TO SHERMAN LINE.

CAVANAUGH

In the hours before

Special weather statement, May 20, 12:15 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT THU MAY 20 2010

TXZ119-201745-
DALLAS TX-
1215 PM CDT THU MAY 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DALLAS COUNTY

AT 1213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG INTERSTATE 30 NEAR COCKRELL HILL...MOVING
EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COCKRELL HILL AND CENTRAL
DALLAS.

NICKEL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

A TORNADO WATCH IS IN EFFECT FOR DALLAS COUNTY.

LAT...LON 3285 9681 3280 9654 3263 9662 3271 9702
      3285 9702
TIME...MOT...LOC 1713Z 277DEG 14KT 3278 9693

25
Special weather statement, May 20, 12:41 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CDT THU MAY 20 2010

TXZ118-201815-
TARRANT TX-
1241 PM CDT THU MAY 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN TARRANT COUNTY

AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER FAR NORTHWEST ARLINGTON...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON
GARDENS...AND PANTEGO.

HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

OTHER STORMS ARE DEVELOPING ALONG THE FLANKING LINE...BETWEEN
KENNEDALE AND BURLESON.

A TORNADO WATCH IS IN EFFECT FOR TARRANT COUNTY.

LAT...LON 3279 9703 3255 9702 3255 9735 3275 9722
      3281 9703
TIME...MOT...LOC 1739Z 274DEG 21KT 3271 9711

25
Local storm report, May 20, 12:44 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 PM CDT THU MAY 20 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     7 NE COMO               33.14N  95.38W
05/20/2010                   HOPKINS            TX   LAW ENFORCEMENT

            DEBRIS REPORTED NEAR INTERSECTION OF I30 AND HWY 67.
Local storm report, May 20, 2:12 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT THU MAY 20 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          MIDLOTHIAN              32.48N  96.98W
05/20/2010                   ELLIS              TX   AMATEUR RADIO

            TORNADO REPORTED VIA HAMS AT HWY 67 AND HWY 287
Local storm report, May 20, 2:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU MAY 20 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          3 NW MIDLOTHIAN         32.51N  97.02W
05/20/2010                   ELLIS              TX   OTHER FEDERAL

            REPORTED FROM ARLINGTON AIRPORT TOWER OBSERVER. VIEWED 8
            MILES TOWARDS THE SOUTH.
Local storm report, May 20, 3:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT THU MAY 20 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             PALMER                  32.43N  96.67W
05/20/2010  E1.00 INCH       ELLIS              TX   LAW ENFORCEMENT

            ONE INCH HAIL REPORTED FM 878 AND EAST CAMPUS NEAR
            PALMER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

8.3 hours before the tornado, 93 km from the path. May 20, 2010.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2918 joules per kilogram, CIN -57, lifted condensation level 646 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 212 square meters per square second, 0 to 6 km bulk shear 49 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2918 J/kg
Mixed-layer CIN
-57 J/kg
Surface CAPE
3000 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
2.2
Supercell composite
10.0
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

3.7 hours after it, 93 km from the path. May 21, 2010.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1734 joules per kilogram, CIN -6, lifted condensation level 1278 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 0 square meters per square second, 0 to 6 km bulk shear 55 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-6 J/kg
Surface CAPE
2634 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.9
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

The surface observations

Corsicana (CRS), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:53 UTC8571210° 14 kt1008.5
19:53 UTC8672180° 13 kt1008.1
20:53 UTC8772180° 15 kt1007.8
21:05 UTC84.271.6170° 13 kt181007.1VCTS
21:53 UTC746850° 11 kt171007.8VCTS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 79 km away, was scanning. The volume nearest the touchdown began at 20:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
17:55 UTCHAIL 1.75Cockrell HillDallas, TXGOLFBALL HAIL AT BISHOP DUNNE HIGH SCHOOL
19:06 UTCTORNADO3 Nw MidlothianEllis, TXREPORTED FROM ARLINGTON AIRPORT TOWER OBSERVER. VIEWED 8 MILES TOWARDS THE SOUTH.
19:10 UTCHAIL 1SeagovilleDallas, TX
19:10 UTCTORNADOMidlothianEllis, TXTORNADO REPORTED VIA HAMS AT HWY 67 AND HWY 287
19:55 UTCHAIL 1WaxahachieEllis, TXQUARTER SIZE HAIL FELL IN WAXAHACHIE. TIME ESTIMATED FROM RADAR.
19:59 UTCHAIL 1PalmerEllis, TXONE INCH HAIL REPORTED FM 878 AND EAST CAMPUS NEAR PALMER
20:30 UTCHAIL 1KempKaufman, TXALONG HWY 175 IN KEMP
20:37 UTCHAIL 1EnnisEllis, TXQUARTER SIZE HAIL IN ENNIS REPORTED BY MEDIA
20:40 UTCHAIL 1EnnisEllis, TXQUARTER SIZE HAIL IN ENNIS REPORTED BY MEDIA
20:49 UTCHAIL 1ChatfieldNavarro, TXONE INCH HAIL REPORTED NEAR CHATFIELD
21:05 UTCTSTM WND DMGAlmaEllis, TXTWO 18 WHEELERS BLOWN OFF I-45 AND SOME TREE DAMAGE IN ALMA
21:05 UTCHAIL 1ChatfieldNavarro, TXONE INCH HAIL REPORTED NEAR CHATFIELD
21:25 UTCHAIL 1.253 Nw KerensNavarro, TXHALF DOLLAR SIZE HAIL 3 MI NW OF KERENS
21:37 UTCHAIL 0.882 S KerensNavarro, TXNICKEL HAIL REPORTED 5 MI SE OF POWELL (2 S OF KERENS)
21:39 UTCHAIL 12 S KerensNavarro, TXQUARTER SIZE HAIL 5 SE OF POWELL (2 S OF KERENS)
22:00 UTCHAIL 1.753 N CorsicanaNavarro, TXALONG EMHOUSE ROAD
22:10 UTCHAIL 2.75CorsicanaNavarro, TXHAIL UP TO THE SIZE OF BASEBALLS FELL IN CORSICANA.
22:20 UTCHAIL 0.75ForrestonEllis, TXPENNY SIZE AND BRANCHES DOWN
22:24 UTCTSTM WND DMG2 Ne AngusNavarro, TXSPORADIC WIND DAMAGE. 6 TO 12 INCH DIAMETER TREES SNAPPED AND A SHEET METAL ROOF WAS BLOWN OFF OF AN OLD GAS STATION
22:25 UTCHAIL 1.75MustangNavarro, TXGOLF BALL SIZE HAIL REPORTED IN MUSTANG
22:27 UTCHAIL 2.751 E AngusNavarro, TXBASEBALL SIZE HAIL 1 MI E OF ANGUS
22:30 UTCHAIL 0.75ItalyEllis, TXPENNY SIZE HAIL
22:30 UTCHAIL 0.88ItalyEllis, TX
22:32 UTCHAIL 2.751 E AngusNavarro, TXBASEBALL SIZE HAIL 1 MI E OF ANGUS
22:38 UTCHAIL 1.75MustangNavarro, TXGOLF BALL SIZE HAIL REPORTED IN MUSTANG
22:55 UTCHAIL 0.756 Ene StreetmanFreestone, TXDIME SIZE HAIL WAS REPORTED IN THE COMMUNITY OF SOUTHERN OAKS

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 20, 2010

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 202:06 PM CDTEF0Ellis, TX1.225
May 205:45 PM CDTEF0Johnson, MO0.225
May 206:46 PM CDTEF0Pettis, MO0.525$8,000
May 206:55 PM CDTEF0Hill, TX0.010
May 207:57 PM CDTEF0Jones, MS3.575$40,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.